MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAVLOCK UNIVERSAL GREEN TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) NAVLOCK UNIVERSAL GREEN TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734734
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable.Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.During the onsite inspection, the medtronic representative reported that several instruments were assessed to determine if they were exhibiting any geometry errors.It was found that the green navlock tracker had a visibly bent post.No further damaged instruments were observed.The damaged tracker was not sent back to the manufacturer for further analysis.Part not returned.
 
Event or Problem Description
A medtronic representative reported that during a case the site tapped a hole using a medtronic tap and when the tracked driver was brought to the hole, the system showed that the driver was not following the same trajectory as the tap.The medtronic representative found that when the tracker was moved on the driver (tilted it at different angles to the camera) the model of the driver shown on the system would shift up and down along the trajectory by a few mm as the tracker was rotated.It was also found that when the camera was moved the tracker would remain in a fixed position, the model of the driver would move up and down the trajectory by a few mm as the camera was moved around.Additionally, tracking difficulty was observed with some of other instruments.There was no patient impact or delay in surgery reported.Surgery proceeded as planned.
 
Additional Manufacturer Narrative
(b)(6).The reported issue occurred in a spinal fusion.It was reported that an imprecision of 3-5mm was observed.The imprecision was observed during navigation.There was a reported delay to the procedure of less than 1 hour due to this issue.The software investigation found that the reported event was unrelated to a software issue.The software functioned as designed.
 
Additional Manufacturer Narrative
Additional information: device lot number and manufacture date provided.The suspect tracker was returned to the manufacturer for evaluation.Testing found that the tracker returned a high divot error when tested.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
NAVLOCK UNIVERSAL GREEN TRACKER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6431887
Report Number1723170-2017-01327
Device Sequence Number18911363
Product Code OLO
UDI-Device Identifier00643169101968
UDI-Public00643169101968
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9734734
Device Lot Number120525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/20/2017
05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR